Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What is the cause and treatment for blood in stool after Cdif infection and cardiac arrest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
I am 82 years old. For the past two days I have noticed a lot of bright red blood in my stool. I have had Cdif infection during my hospitalization from cardiac arrest in March 2012. While recovering fro the cardiac arrest, i was intubated for nine days. When the tube was removed from my throat, I believe my vocal cords and/or my esophagus my have been damaged since I could not speak clearly for several months. Even now I have problems speaking clearly and loudly. The Cdif infection was supposedly cured. I had open heart surgery in September 2012. The aortic valve was replaced, the mitral valve was repaired and also had a bypass.The surgery was a success and I feel 100% cured from that problem. But since my surgery, I have been having stomach pains. Doctors have been unable to diagnose the cause of those pains. Lately the pains have been more severe but not consistent. I take Plavix, Crestor and 81mg aspirin tablets along with other blood pressure medications. Yesterday I had a severe anxiety experience in dealing with a building contractor for work done in our home. It may be that that may have triggered a reaction in my intestinal tract or caused inflamation of an uncler which I did not know I had. I very concerned about this bleeding. Do you have any ideas as to what is the cause of the bleeding. I recently had to change physicians. I was on a follow-up medical check-up program with my previous physician but I don't know if the new doctor is available for an emergency call. Do you have any ideas as to the cause of this recent bleeding and what is the next step I should take in curing the cause of this bleeding.
Posted Fri, 17 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Get Colonoscopy Detailed Answer: Namasthe Welcome to Healthcare-Magic Greetings of the day As you have mentioned that you are no Aspirin and you also have anxiety. Both these factors are independent causes for occurrence of Gastric/ Duodenal Ulceration. Presence of bright red blood is possibly due to local colonic pathology. The etiology or cause depends on associated symptoms. If the bleeding is painless ( no pain while passing blood or stools) it could be due 1. Hemorrhoids- Diagnosis requires good clinical examination by Surgeon 2. In the Presence of abdominal pain , I would consider the possibility of inflammatory condition of colon especially infectious like Amoebiasis . The diagnosis is likely in presence of increased bowel movements 3. Inflammatory bowel disease is also to be considered. I would suggest you to consult a General Surgeon or Gastroenterologist and get Colonoscopy of whole colon and also intubation of terminal illeum and taking appropriate biopsy. I am very much sure that getting Colonoscopy will help in arriving at diagnosis. Further management can be planned depending on the findings. I hope it helped In case you require any further assistance, will be glad to assist you. Wishing you a very Happy New Year 2014. Take care Best Regards Dr T Shobha Deepak MBBS, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor